• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

FDA recommends no changes to Lilly's schizophrenia injection use

F

firemonkee57

Well-known member
Joined
Mar 23, 2009
Messages
8,217
(Reuters) - The U.S. Food and Drug Administration said it would not recommend changes to the prescribing or use of Eli Lilly and Co's schizophrenia drug after a review of two deaths.

Elevated levels of the drug, Zyprexa Relprevv, were found in the two patients who died in 2013, three to four days after receiving the injection.

The FDA said its investigation into the deaths was inconclusive. (FDA Drug Safety Communication: FDA review of study sheds light on two deaths associated with the injectable schizophrenia drug Zyprexa Relprevv (olanzapine pamoate))

The study noted that much of the increase in drug levels could have occurred after death, explaining the extremely high blood levels of the drug found in the two patients.

Zyprexa contains the antipsychotic drug olanzapine. It carries a boxed warning, FDA's most serious type of warning, for post-injection delirium sedation or olanzapine overdose.

Lilly's earnings have suffered since late 2011, when Zyprexa, its top-selling drug, began facing cheaper generics in the United States.

Zyprexa's 2014 sales have fallen to $1.04 billion from $4.62 billion in 2011.

FDA recommends no changes to Lilly's schizophrenia injection use - Yahoo News
 
F

firemonkee57

Well-known member
Joined
Mar 23, 2009
Messages
8,217
After receiving Zyprexa Relprevv, you will need to stay at the clinic for at least 3 hours. When you leave the clinic, someone must be with you.
Zyprexa Relprevv Information from Drugs.com

So no good if you have no friends/can't rely on someone to be with you. I would be very wary of a medication with such requirements.
 
Kerome

Kerome

Well-known member
Joined
Sep 29, 2013
Messages
12,748
Location
Europe
Great, an antipsychotic that comes with a delirium warning? It acts against your psychosis by relabelling it a delirium and calling it a side-effect, lol, could be an entirely virtual drug made out of inert material.
 
Gajolene

Gajolene

Well-known member
Joined
May 30, 2012
Messages
7,826
Location
small town Ontario, Canada
oh god just looked up the zyprexa/olanzapines side effects on web md. http://www.webmd.com/drugs/2/drug-1699/zyprexa-oral/details/list-sideeffectsJS has these being pushed onto him, in addition to his other meds. He want's off and doesn't want them, I agree and think he is doing well enough on the injections of risperidone alone, the nurse is saying no not untill authorized by the pdoc,(and visiting daily to ensure he's been taking them) but is asking the new psych whom we have yet to meet if he can take him off.

He does have the weight gain and the parkinsonian effects, (for which he takes benztrapines). I thought it was the risperidone but can see it's more than likely the addition of these causing the parkinsonian effects. He was better not taking them and not sleeping near as much. Thanks for posting this. Puts a new light on the term "oh it's only a PRN for sleep":eek:.
 
Toasted Crumpet

Toasted Crumpet

ACCOUNT CLOSED
Joined
Feb 11, 2013
Messages
8,424
Location
under the Forum Troll bridge
when I was hospitalised olanzapine wasn't available as a depot, thank fuck for that, I refused it got risperidone instead
 
Top